Show simple item record

dc.contributor.authorRutkowski, D.
dc.contributor.authorHuddar, Prerana
dc.contributor.authorKrebs, Matthew G
dc.contributor.authorHarries, M.
dc.date.accessioned2022-08-17T09:52:24Z
dc.date.available2022-08-17T09:52:24Z
dc.date.issued2022en
dc.identifier.citationRutkowski D, Huddar P, Krebs M, Harries M. Erosive pustular dermatosis of the scalp in a patient commenced on a bispecific antibody targeting epidermal growth factor receptor and mesenchymal-epithelial transition factor. British Journal of Dermatology. 2022 Jul;187:102-3. PubMed PMID: WOS:000821831700175.en
dc.identifier.doi10.1111/bjd.21343en
dc.identifier.urihttp://hdl.handle.net/10541/625519
dc.description.abstractThe use of targeted treatments in oncology has resulted in an increasing number of ‘on-target but off-tissue’ adverse effects. Skin reactions are common and likely represent an inhibition of pathways that have important roles in epithelial and appendageal homeostasis. We present a case of erosive pustular dermatosis of the scalp (EPD) in a patient commenced on a novel bispecific monoclonal antibody (mAB), targeting epidermal growth factor receptor (EGFR) and receptor tyrosine kinase mesenchymal–epithelial transition factor (c-MET). Although monotherapy inhibitors of c-MET are not commonly associated with cutaneous toxicities, inhibitors of EGFR are frequently characterized by a dense inflammatory infiltrate targeting the infundibulum and isthmus of the hair follicle resulting in a suppurative folliculitis, considered to be a class effect of EGFR inhibition. Interestingly, with EGFR inhibitors the presence of a severe folliculitis has been shown to be a biomarker of treatment response, and both folliculitis decalvans and EPD have been described. As far as we are aware, this is the first case of EPD reported in the literature following treatment with a mAB targeting both EGFR and c-MET. Our patient is a 77-year-old woman with metastatic lung cancer who was started on an intravenous infusion of a bispecific mAB against EGFR and c-MET in May 2019. Within the first two cycles, she developed a grade 1 folliculitis affecting her face, chest, back and extending to the scalp. The reaction was mild and responded to mildly potent topical steroids and oral lymecycline. However, in April 2021, she developed widespread erosions on the scalp with overlying exudate and crust. Following referral to dermatology, a biopsy was performed, which demonstrated an ulcerating reaction pattern, with a mixed inflammatory infiltrate composed of neutrophils, plasma cells and distorted follicles with polytrichia but negative immunofluorescence. A clinicopathological diagnosis of EPD was made. Subsequently, treatment was interrupted and dermatological treatments instigated, including Hydromol ointment and daily dressings to soften and lift the crust, and super-potent topical steroids, which were switched to tacrolimus ointment following an improvement. The patient was left with residual scarring alopecia. This case highlights the profound follicular reactions that may occur following targeted treatments in oncology, particularly those agents targeting the EGFR pathway. Collaborative multidisciplinary management is required to unravel the critical roles these mechanisms play in follicular and epithelial homeostasis, while allowing the development of effective skin-management strategies for these growing array of novel therapies.en
dc.relation.urlhttps://dx.doi.org/10.1111/bjd.21343en
dc.titleErosive pustular dermatosis of the scalp in a patient commenced on a bispecific antibody targeting epidermal growth factor receptor and mesenchymal-epithelial transition factoren
dc.typeMeetings and Proceedingsen
dc.contributor.departmentNorthern Care Alliance NHS Foundation Trust, Salford, UKen
dc.identifier.journalBritish Journal of Dermatologyen
dc.description.noteen]


This item appears in the following Collection(s)

Show simple item record